Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 1, NWS Wilmington, OH

March 1, 2021Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana

NWS Wilmington, OH issued this river flood advisory at Mar 1, 2021, 11:30 AM EST for Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 11:30 AM EST (16:30 UTC)
Expired
Mar 3, 2021, 8:55 PM EST
In force
57 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Markland Lower (MKLK2). The gauge peaked at 52.46 ft at Mar 4, 2021, 8:00 PM EST.

actionminormoderate40506003/0103/0203/0303/0403/05
Action stage
49 ft
Minor stage
51 ft
Moderate stage
62 ft
Major stage
74 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03277200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

543 
WGUS81 KILN 011630
FLSILN

Flood Advisory
National Weather Service Wilmington OH
1130 AM EST Mon Mar 1 2021

...The National Weather Service in Wilmington has issued a Flood 
Advisory for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-020430-
/O.NEW.KILN.FL.Y.0001.210301T1630Z-210306T0000Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1130 AM EST Mon Mar 1 2021

The National Weather Service in Wilmington has issued a

* Flood Advisory for
  the Ohio River at Markland Dam.
* From this morning to Friday evening.
* At 10:00 AM EST Monday the stage was 43.2 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.7 feet 
  early Thursday morning. Stay tuned for additional updates on 
  potential warnings.
* Impact...At 51.0 feet, Mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

Clark
7 follow-up statements
376 
WGUS81 KILN 020118 RRA
FLSILN

Flood Advisory
National Weather Service Wilmington OH
818 PM EST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-021330-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T0000Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
818 PM EST Mon Mar 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Ohio River at Markland Dam.
* Until Friday evening.
* At 6:00 PM EST Monday the stage was 44.5 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.7 feet 
  early Thursday morning.
* Impact...At 51.0 feet, mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$
815 
WGUS81 KILN 020838
FLSILN

Flood Advisory
National Weather Service Wilmington OH
338 AM EST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-022045-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T0000Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
338 AM EST Tue Mar 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Ohio River at Markland Dam.
* Until Friday evening.
* At 2:00 AM EST Tuesday the stage was 45.7 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.7 feet 
  early Thursday morning. Stay tuned for additional updates on 
  potential warnings.
* Impact...At 51.0 feet, Mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

AR
071 
WGUS81 KILN 021946
FLSILN

Flood Advisory
National Weather Service Wilmington OH
246 PM EST Tue Mar 2 2021

...The Flood Advisory is extended for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-030800-
/O.EXT.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
246 PM EST Tue Mar 2 2021

...The Flood Advisory is now in effect until Saturday morning...

The Flood Advisory continues for
  the Ohio River at Markland Dam.
* Until Saturday morning.
* At 12:00 PM EST Tuesday the stage was 46.8 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.6 feet 
  early Thursday morning.
* Impact...At 51.0 feet, Mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

Clark
686 
WGUS81 KILN 030130
FLSILN

Flood Advisory
National Weather Service Wilmington OH
830 PM EST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-031330-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM EST Tue Mar 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Ohio River at Markland Dam.
* Until Saturday morning.
* At 6:00 PM EST Tuesday the stage was 47.4 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.9 feet 
  Thursday morning.
* Impact...At 51.0 feet, Mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

Hickman
079 
WGUS81 KILN 030831
FLSILN

Flood Advisory
National Weather Service Wilmington OH
331 AM EST Wed Mar 3 2021

...The Flood Advisory continues for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-032045-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
331 AM EST Wed Mar 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Ohio River at Markland Dam.
* Until Saturday morning.
* At 1:00 AM EST Wednesday the stage was 48.1 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.6 feet 
  Thursday morning.
* Impact...At 51.0 feet, mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

AR
840 
WGUS81 KILN 031741
FLSILN

Flood Advisory
National Weather Service Wilmington OH
1241 PM EST Wed Mar 3 2021

...The Flood Advisory continues for the following rivers...

  Ohio River at Markland Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln


INC155-KYC041-077-040545-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1241 PM EST Wed Mar 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Ohio River at Markland Dam.
* Until Saturday morning.
* At 10:00 AM EST Wednesday the stage was 49.0 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.6 feet 
  Thursday morning.
* Impact...At 51.0 feet, Mainly lowland areas near the river are 
  impacted with some roads along both the Indiana and Kentucky side 
  of the river experiencing minor flooding.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

Clark
274 
WGUS81 KILN 040155
FLSILN

Flood Advisory
National Weather Service Wilmington OH
855 PM EST Wed Mar 3 2021

...The Flood Advisory is cancelled for the following rivers...

  Ohio River at Markland Dam.

INC155-KYC041-077-040300-
/O.CAN.KILN.FL.Y.0001.000000T0000Z-210304T0155Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 PM EST Wed Mar 3 2021

...The Flood Advisory for the Ohio River at Markland Dam has been 
cancelled...

The Flood Advisory is cancelled for
  the Ohio River at Markland Dam.
* At 6:00 PM EST Wednesday the stage was 50.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is now expected to rise above flood stage 
  late Thursday morning to a crest of 51.3 feet early Friday 
  morning. It will then fall below flood stage late Friday morning.


&&

LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
      3874 8534 3883 8490

$$

Campbell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 10:04 AM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 1, 10:04 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1004 AM EST Mon Mar 1 2021

.SYNOPSIS...
Behind a cold front, cooler and drier air will move into the
area today, as high pressure moves into the Ohio Valley and
Great Lakes. Dry weather is expected to continue through the
rest of the week, with temperatures generally close to normal.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High clouds across the southeast half of the area will slide off
to the east through the day. Lingering low level moisture has
resulted in the development of stratocumulus to the west of the
high clouds. Expect low level moisture to decrease as well
during the day. Reasonable gradient along with some mixing will
allow for gusts in the mid 20s mph. Forecast temperatures look
reasonable at this point.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
There is little to speak of in the short term discussion, with
generally tranquil weather for the ILN CWA. Gusty winds will
diminish this evening, as a secondary push of cool air begins to
filter into the area overnight, on the eastern periphery of a
surface high. There may be some light precipitation over NE Ohio
this evening as a result of a weak shortwave, but this appears
likely to remain outside of the ILN CWA. Min temps tonight will
be rather cool, ranging from the upper teens to mid 20s.

With the surface high moving over the Ohio Valley tomorrow,
conditions are expected to be sunny. Max temps in the 40s will
be fairly close to climatological norms for early March.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The long term forecast period looks to offer an extended period
of dry weather.

West-northwest upper level flow with deterministic and ensemble
solutions keeping a southern stream system south of the area
Tuesday night. Weak cold front to drop southeast through the
area Wednesday. This front lacks moisture and will pass thru the
area dry only offering a few clouds and slightly cooler
temperatures.

The upper level flow will amplify with northwest flow
dominating for the end of the week and into the weekend. A large
area of surface high pressure will build south into the Great
Lakes and Ohio Valley. This high will provide a continued dry
weather into the weekend.

High temperatures 5 to 7 degrees above normal Wednesday ranging
from 50 to 55 are expected to drop back closer to normal for
Thursday through Saturday. A modest rebound close to normal is
expected Sunday with highs of 45 to 50.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Rain has come to an end for the TAF sites, but MVFR ceilings
remain in place. These ceilings have occasionally been either a
little above or a little below 2kft. However, the ceilings are
expected to break to VFR between 14Z-16Z this morning. VFR
conditions are then expected through the rest of the TAF period.

Northwest winds are currently gusting to around 20 knots.
Between 18Z-00Z, some higher gusts (mid to upper 20 knot range)
are expected. Winds will weaken overnight, eventually shifting
to the northeast by early Tuesday morning.

OUTLOOK...MVFR ceilings are possible Wednesday night into
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...
SHORT TERM...Hatzos
LONG TERM...AR
AVIATION...Hatzos
Hazardous weather outlook, Mar 1, 4:03 AM EST, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 AM EST Mon Mar 1 2021

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-077-020915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-
403 AM EST Mon Mar 1 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ075-080-KYZ089>100-OHZ073-074-078>082-088-020915-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
403 AM EST Mon Mar 1 2021

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

High water from earlier heavy rainfall will continue to impact flood
prone areas today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Local storm report, Mar 1, 6:38 AM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLOOD            3 S HOCKING HILLS SP    39.39N 82.54W
03/01/2021                   HOCKING            OH   911 CALL CENTER

            ROAD CLOSURE ON STATE ROUTE 56 NEAR STATE ROUTE 374 DUE
            TO FLOODING.

1200 AM     FLOOD            3 WSW HOCKING HILLS SP  39.42N 82.60W
03/01/2021                   HOCKING            OH   911 CALL CENTER

            ROAD CLOSURE ON STATE ROUTE 56 NEAR STATE ROUTE 664 DUE
            TO FLOODING.

&&

HATZOS
Local storm report, Mar 1, 6:46 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLOOD            2 SSE WAVERLY           39.10N 82.97W
03/01/2021                   PIKE               OH   911 CALL CENTER

            HIGHWAY 220 NEAR RIVER ROAD CLOSED DUE TO HIGH WATER.

&&

ALANR
Local storm report, Mar 1, 6:49 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLOOD            SSE IDAHO               39.09N 83.14W
03/01/2021                   PIKE               OH   911 CALL CENTER

            HIGHWAY 124 NEAR IDAHO CLOSED DUE TO HIGH WATER.

&&

ALANR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:39 PM ESTAreal Flood WarningILNCarroll, Gallatin, Grant, Owen, Pendleton8 hr
Mar 1, 11:11 AM ESTRiver Flood WarningILNGreenup, Lewis4 days
Mar 1, 11:19 AM ESTRiver Flood WarningILNBracken, Lewis, Mason5 days
Mar 1, 11:24 AM ESTRiver Flood WarningILNBoone, Campbell, Kenton5 days
Mar 1, 11:24 AM ESTRiver Flood WarningILNBracken, Campbell, Pendleton5 days

Nearby

River Flood Advisories in Kentucky, 2021River Flood Advisories in Indiana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.